Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 18, 2016, 11:13 AM EDT for Blount County, Knox County, Sevier County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2016, 11:13 AM EDT (15:13 UTC)
- Expired
- Aug 18, 2016, 12:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
186
WWUS84 KMRX 181513
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1113 AM EDT THU AUG 18 2016
TNZ036>038-069>074-181600-
KNOX TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-ANDERSON TN-GRAINGER TN-
UNION TN-
1113 AM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...SOUTHWESTERN GRAINGER...
CENTRAL BLOUNT...SEVIER...SOUTH CENTRAL ANDERSON...WESTERN JEFFERSON
AND SOUTHEASTERN UNION COUNTIES UNTIL NOON EDT...
AT 1112 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR KNOXVILLE TO ROCKFORD TO 6 MILES
SOUTHEAST OF MARYVILLE. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...CLINTON...ALCOA...GATLINBURG...
PIGEON FORGE...LOUISVILLE...PLAINVIEW...NEW MARKET...ROCKFORD...
EAGLETON VILLAGE...STRAWBERRY PLAINS...HALLS...BLAINE...LUTTRELL...
TOWNSEND...WALLAND...MCMAHAN AND HAPPY VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3626 8365 3596 8346 3563 8345 3556 8401
3582 8402 3605 8418
TIME...MOT...LOC 1512Z 252DEG 22KT 3603 8403 3586 8391 3567 8391
$$
AMP.23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:43 AM EDT, 30 minutes earlier.
Area forecast discussion, Aug 18, 10:43 AM EDT, 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 1043 AM EDT THU AUG 18 2016 .DISCUSSION... A line of strong thunderstorms will continue to moves across the Central Valley this morning...before weakening as it exits the area into NC around 18z. A weak frontal boundary will continue to slowly drift south and east into the region...which will continue scattered to perhaps widespread showers throughout the day for the northern Plateau and areas along the KY border. Along and south of the I-40 corridor...a break in the clouds should occur around or after 18z...with some partial clearing and sunshine expected by the mid to late afternoon. This heating should lift highs into the upper 80s to lower 90s (especially at CHA and the far southern Valley). Some additional convection may also develop from the 20-00z timeframe for those areas...though think the main threat will just be lightning...with a rogue strong storm possible. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 90 72 90 72 / 50 40 40 40 Knoxville McGhee Tyson Airport, TN 88 71 87 70 / 60 40 50 40 Oak Ridge, TN 86 71 87 70 / 60 40 50 40 Tri Cities Airport, TN 84 67 86 67 / 60 50 50 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AMP
Hazardous weather outlook, Aug 18, 10:46 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1046 AM EDT THU AUG 18 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191500- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1046 AM EDT THU AUG 18 2016 /946 AM CDT THU AUG 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS AFTERNOON...WITH LOCALIZED DAMAGING WINDS AND HEAVY DOWNPOURS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 18, 8:02 AM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 AM CDT THU AUG 18 2016
TNZ081-082-098-181245-
BLEDSOE TN-MARION TN-SEQUATCHIE TN-
702 AM CDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE...WESTERN BLEDSOE AND
NORTHEASTERN MARION COUNTIES UNTIL 745 AM CDT...
AT 702 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTHEAST OF MCMINNVILLE TO NEAR
GRUETLI-LAAGER TO NEAR TRACY CITY. MOVEMENT WAS NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...PIKEVILLE...PALIO...FALL CREEK FALLS STATE PARK...
FIERY GIZZARD S.P....CAGLE...MOUNT CREST...GRIFFITH CREEK...
CHIMNEYS S.P....CARTWRIGHT...OLD CUMBERLAND AND FOSTER FALLS S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3523 8572 3524 8569 3526 8570 3529 8569
3531 8565 3532 8556 3538 8549 3541 8549
3541 8551 3543 8554 3549 8554 3553 8560
3555 8546 3557 8542 3572 8526 3576 8527
3577 8524 3559 8519 3530 8533 3516 8575
TIME...MOT...LOC 1202Z 235DEG 26KT 3556 8560 3542 8560 3527 8566
AMP.23Special weather statement, Aug 18, 10:28 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1028 AM EDT THU AUG 18 2016
TNZ036-067>069-071-072-086-181515-
ROANE TN-KNOX TN-BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-LOUDON TN-
NORTHWEST MONROE TN-ANDERSON TN-
1028 AM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...BLOUNT...SOUTHERN
ANDERSON...NORTHEASTERN ROANE...LOUDON AND NORTHERN MONROE COUNTIES
UNTIL 1115 AM EDT...
AT 1027 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR OAK RIDGE TO NEAR LENOIR CITY TO
NEAR MADISONVILLE. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...LENOIR CITY...ALCOA...
KINGSTON...SWEETWATER...LOUDON...MADISONVILLE...FARRAGUT...
OLIVER SPRINGS...LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...HALLS...
VONORE...GREENBACK...FRIENDSVILLE AND PHILADELPHIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3546 8445 3551 8447 3572 8439 3598 8448
3619 8394 3616 8391 3617 8385 3591 8376
3589 8379 3585 8378 3556 8389 3554 8399
3556 8400 3553 8402
TIME...MOT...LOC 1427Z 250DEG 28KT 3595 8434 3576 8428 3556 8436
AMP.23Special weather statement, Aug 18, 11:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1113 AM EDT THU AUG 18 2016
TNZ036>038-069>074-181600-
KNOX TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-ANDERSON TN-GRAINGER TN-
UNION TN-
1113 AM EDT THU AUG 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...SOUTHWESTERN GRAINGER...
CENTRAL BLOUNT...SEVIER...SOUTH CENTRAL ANDERSON...WESTERN JEFFERSON
AND SOUTHEASTERN UNION COUNTIES UNTIL NOON EDT...
AT 1112 AM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR KNOXVILLE TO ROCKFORD TO 6 MILES
SOUTHEAST OF MARYVILLE. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...CLINTON...ALCOA...GATLINBURG...
PIGEON FORGE...LOUISVILLE...PLAINVIEW...NEW MARKET...ROCKFORD...
EAGLETON VILLAGE...STRAWBERRY PLAINS...HALLS...BLAINE...LUTTRELL...
TOWNSEND...WALLAND...MCMAHAN AND HAPPY VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3626 8365 3596 8346 3563 8345 3556 8401
3582 8402 3605 8418
TIME...MOT...LOC 1512Z 252DEG 22KT 3603 8403 3586 8391 3567 8391
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:02 AM EDT | Special Weather Statement | MRX | Bledsoe, Sequatchie | 43 min |
| Aug 18, 8:15 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 45 min |
| Aug 18, 9:00 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, McMinn, Meigs, Rhea, Roane | 45 min |
| Aug 18, 9:45 AM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 45 min |
| Aug 18, 10:28 AM EDT | Special Weather Statement | MRX | Blount, Knox, Loudon | 47 min |
| Aug 18, 11:57 AM EDT | Special Weather Statement | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 48 min |
| Aug 18, 12:46 PM EDT | Special Weather Statement | MRX | Greene, Hamblen, Jefferson | 44 min |
| Aug 18, 3:34 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
| Aug 18, 5:50 PM EDT | Special Weather Statement | MRX | Marion | 55 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.